Tuesday, January 31, 2023
HomeMust ReadDoes Excedrin Help Back Pain

Does Excedrin Help Back Pain

How Do Nsaids Work

Fix Your Low Back Pain With These Stretches And Exercises (Gym and Home)

NSAIDs block the production of certain body chemicals that cause inflammation. NSAIDs are good at treating pain caused by slow tissue damage, such as arthritis pain. NSAIDs also work well fighting back pain, menstrual cramps and headaches.

NSAIDs work like corticosteroids , without many of the side effects of steroids. Steroids are man-made drugs that are similar to cortisone, a naturally-occurring hormone. Like cortisone, NSAIDs reduce pain and inflammation that often come with joint and muscle diseases and injuries.

Health Conditions And Other Medications

If you take blood thinners , for example Coumadin , seizure medication, especially Tegretol , Dilantin, or phenobarbital, phenothiazines, INH, or other pain, fever, or cough or cold medication, be sure to ask your healthcare provider if it is OK to also take Tylenol or other acetaminophen.

According to the Hepatitis C Project, the active ingredient in Tylenol, acetaminophen, can be found in approximately 200 other medications. As mentioned above, the range for a safe dosage of Tylenol is very narrow. This means that if you take more than one medication, it is essential to read the labels for each one of them to be sure that you are getting acetaminophen only once. The risk of overdose effects is amplified if you drink or have chronic alcoholism or other liver disease.

What Do I Need To Tell My Doctor Before I Take Excedrin

Taking Excedrin might cause medical complexities among some patients. To avoid any unwanted circumstances, you should consult your doctor first. Here is what you need to tell your doctor:

  • Whether you have an allergic reaction to the Excedrin Back & Body, any other food items, or drugs.
  • Disclose any other health problems that you are suffering from and all the medications you are taking.
  • In the case of a child, tell the doctor his medical history of common cold flu, infections, and chickenpox.

Read Also: What Causes Pain In Your Upper Back And Chest

What Are The Side Effects Of Too Much Excedrin

Excedrin is a pain reliever for a variety of aches and pains. It is usually taken by mouth. However, if you take too much of it, you can develop side effects such as heartburn and jitteriness. If you are experiencing any of these side effects, call your provider immediately.

Excedrin contains three main ingredients: acetaminophen, aspirin, and caffeine. Aspirin and acetaminophen are known to reduce pain and fever, and the caffeine helps them work more effectively. Each type of Excedrin has a different amount of acetaminophen and caffeine.

Although it is safe to take aspirin in small doses, too much of it can damage the kidneys. While the National Kidney Foundation says that regular aspirin use does not cause kidney damage, large doses may decrease the kidneys ability to function properly. People with kidney disease should consult their doctor before taking any pain reliever. Blood tests are available to check whether too much aspirin has damaged the kidneys.

In addition to stomach and intestinal bleeding, Excedrin may cause severe liver damage. Liver damage can lead to fever, vomiting, and abdominal pain. Some people may even experience convulsions. If this happens, medical attention is recommended immediately.

Stop Use And Ask A Doctor If

Excedrin Pain Relief Caplets, Extra Strength 24 E
  • an allergic reaction occurs. Seek medical help right away.
  • you experience any of the following signs of stomach bleeding:
  • have bloody or black stools
  • have stomach pain that does not get better
  • ringing in the ears or loss of hearing occurs
  • painful area is red or swollen
  • pain gets worse or lasts for more than 10 days
  • fever gets worse or lasts for more than 3 days
  • any new symptoms occur
  • These could be signs of a serious condition

    If pregnant or breast-feeding, ask a health care professional before use. It is especially important not to use aspirin during the last 3 months of pregnancy unless definitely directed to do so by a doctor because it may cause problems in the unborn child or complications during delivery.

    Keep out of reach of children. In case of overdose, get medical help or contact a Poison Control Center right away. Quick medical attention is critical for adults as well as for children even if you do not notice any signs or symptoms.

    Dont Miss: Ra Symptoms Hands

    You May Like: How To Remove Lower Back Hair On Female

    What Are Some Side Effects That I Need To Call My Doctor About Right Away

    WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

    • Signs of an allergic reaction, like rash hives itching red, swollen, blistered, or peeling skin with or without fever wheezing tightness in the chest or throat trouble breathing, swallowing, or talking unusual hoarseness or swelling of the mouth, face, lips, tongue, or throat.
    • Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
    • Signs of bleeding like throwing up or coughing up blood vomit that looks like coffee grounds blood in the urine black, red, or tarry stools bleeding from the gums abnormal vaginal bleeding bruises without a cause or that get bigger or bleeding you cannot stop.
    • Feeling confused.
    • Feeling very tired or weak.
    • Very bad belly pain.

    What’s The Difference Between Tylenol Advil And Aspirin Which Is The Best To Take For Pain

    I used to take acetaminophen for the occasional headache or sore muscle, mostly because that’s what we used in my house growing up. I didn’t think much about whether it was more or less effective than any other type of over-the-counter pain reliever, and I suspect the same is true for many folks. Acetaminophen, after all, is the most popular over-the-counter painkiller worldwide.

    So I was surprised when I found out there’s a huge gap between how pain researchers think about this drug and how the public does. More specifically, every researcher I contacted for this piece said some variation of what Andrew Moore, a pain researcher at Oxford University, told me: Tylenol doesn’t actually work that well for pain. To be more exact, he said, “I can’t imagine why anybody would take acetaminophen.”

    Moore has done a number of systematic reviews on over-the-counter pain medications, looking at all the available evidence to figure out which ones work best for various problems. I asked him to describe the overall success rates for the most common three: acetaminophen , ibuprofen , and aspirin.

    Now, Moore was referring here to acute pain that strikes after a specific event, like a surgery, a cut, or a burn, but his message was simple: Ibuprofen seems to work best, followed by acetaminophen, and then aspirin.

    For ongoing pain a sore lower back, say, or the kind of degenerative arthritis that typically develops with age ibuprofen still outperforms acetaminophen.

    Read Also: When To Go To The Doctor For Back Pain

    What Are Common Side Effects Of Nsaids

    You may have side effects if you take large doses of NSAIDs, or if you take them for a long time. Some side effects are mild and go away, while others are more serious and need medical attention. Unless your doctor tells you to do so, dont take an over-the-counter NSAID with a prescription NSAID, multiple over-the-counter NSAIDs or more than the recommended dose of an NSAID. Doing so could increase your risk of side effects.

    The side effects listed below are the most common, but there may be others. Ask your doctor if you have questions about your specific medication.

    The most frequently reported side effects of NSAIDs are gastrointestinal symptoms, such as:

    Also Check: Rheumatoid Arthritis Rash Itchy

    Rub On Medicated Creams

    3 Top Spinal Decompression Techniques For Sciatica , Disc Bulges & Back Pain

    Skin creams, salves, ointments, or patches may help when your back feels stiff, sore, and tense. Many of these products contain ingredients such as menthol, camphor, or lidocaine that can cool, heat, or numb the affected area.

    Put on creams right where you hurt. Ask someone to apply it if you have trouble reaching the spot.

    âIts not going to be a mainstay at providing significant relief, but it can calm things down,â Ray says.

    Read Also: How To Fix Lower Back Scoliosis

    What Analgesics Are Safe For People Who Have Kidney Disease

    Acetaminophen is the drug often recommended for occasional use in patients with kidney disease. But everyone with kidney disease should rely on their doctor or other health care professional for a personal recommendation. It is important to know that any drug can be harmful if used at high doses or very frequently. People with kidney disease should also be sure to avoid drinking alcohol while taking pain medicines.

    Does Excedrin Have Caffeine

    Excedrin is probably the most well-known pain reliever with caffeine added. But other common pain relieversincluding products containing paracetamol or ibuprofenoftenhave added caffeine. Sometimescold medicines contain caffeine as well. Caffeine is included in many OTC pain relief medications because it appears to meaningfully boost pain relief, explainsJacob Hascalovici, MD, a pain specialist and chief medical officer at Clearing.

    You may be wondering if caffeine can be used on its own to manage pain. Could coffee or espresso have a similar pain-relieving effect?Michael H. Lowenstein, MD, a quadruple board-certified anesthesiologist, explains that caffeine can provide pain relief on its own. Still, it works even better when combined with medication, he says. For example, studies have found that adding caffeine to analgesics increases their pain relieving propertiesRELATED: Can you drink coffee with aspirin?

    Also Check: Is Mattress Causing Back Pain

    Why Does Excedrin Make My Stomach Hurt

    If you take Excedrin, your stomach may feel a bit uncomfortable. This is because of three ingredients in the medicine. Two of them are aspirin, and the third one is caffeine. All three ingredients can increase the pain you feel. For these reasons, it is important to consult your doctor before using this drug.

    The most common side effect of Excedrin is a burning sensation in the stomach. The pain may also radiate to the chest or throat. It is a very unpleasant feeling that can make you less likely to eat. You should not take Excedrin if you are pregnant or breastfeeding. It can also make you nervous or jittery. If you notice that your stomach pain is not getting better after taking this medicine, call your health care provider and request that your medication be stopped immediately.

    How Does Sleep Deprivation Contribute To Pain

    Pin on sweetfindings4u

    Research has found that sleep deprivation may cause us to be more susceptible to pain. Sleep deprivation is a known risk factor for chronic pain, but the mechanisms underlying this relationship are not fully understood, explains Dr. Lowenstein. Since caffeine is known to help keep people awake and alert, theres merit to the idea that caffeine could counteract the effect that sleep deprivation has on pain, Dr. Lowenstein contends. Still, more research needs to be done to understand the relationship between sleep deprivation and pain, he says.

    Read Also: Are Purple Mattresses Good For Back Pain

    > > > Best Joint Pain Treatment Available

    Osteoarthritis affects the entire joint and causes inflammation and changes in the bone and connective tissues. Symptoms vary according to the severity of the condition. If you have this disorder, you might be experiencing pain in any joint. Its common to experience symptoms in the knee and hips. You may also develop bone spurs around the affected joint. Its important to consult with your doctor if you have these symptoms.

    Symptoms of osteoarthritis include swelling and bone spurs around the affected joint. You may also experience soft tissue inflammation around the joint. Your doctor may prescribe pain relievers and suggest a program of physical activity. For those with severe osteoarthritis, surgery may be the best option. The best course of treatment depends on the severity of the condition and the symptoms youre experiencing. Ultimately, the best way to manage your osteoarthritis symptoms is to find a solution that works for you. Can Excedrin Help Joint Pain

    Although osteoarthritis affects the entire joint, it tends to be more common in older people. It also affects women, who are more prone to developing this condition. Being overweight increases the risk of getting osteoarthritis, as fat tissue produces proteins that trigger inflammation. Therefore, obesity can increase the chances of developing this condition. This is because the underlying cause of this condition is genetics. It can result in certain bone deformities, including osteoarthritis.

    Complementary And Alternative Medicine

    If you prefer a natural approach to treating arthritis, or would like to explore complementary options, its imperative that you tell your healthcare provider what you want to try . There are many alternative treatment options that, while popular, are not verified for effectiveness and safety.

    The National Center for Complementary and Integrative Medicine, a division of the National Institutes of Health , reports on the effectiveness of some CAM treatments for arthritis:

    Be wary of dietary supplements or herbal treatments sold for arthritis relief. You could experience dangerous side effects or drug interactions and the U.S. Food and Drug Administration warns that many are tainted with prescription drugs.

    Recommended Reading: Which Sleep Number Bed Is Best For Back Pain

    Can I Take Tums After Taking Excedrin

    While antacids can help relieve stomach pain, they should not be taken together. The ingredients in NSAIDs such as Excedrin can interact with other medicines. Some of these medicines contain aspirin and acetaminophen, which can increase blood pressure. People with high blood pressure or those with high blood sugar should consult their health care provider before taking NSAIDs.

    Excedrin contains ingredients like aspirin and acetaminophen, which are common pain relievers. It can interact with other medicines that contain the same ingredients, such as ibuprofen and naproxen. It is also possible to experience unwanted side effects if you take a combination of acetaminophen and caffeine.

    How Effective Is Excedrin For Back Pain

    Low back pain- The most common causes of lower back pain

    Generally, Excedrin works well when you are suffering from a mild or dull backache. Some people find the drug effective even in intense and sharp back pain.

    If you look into the makings of Excedrin, you will notice three basic ingredients. Such as Acetaminophen, aspirin, and caffeine. Each of these elements has individual characteristics to soothe your pain. For example,

    • Acetaminophen resists your body from making a few natural substances. Thus it relieves your muscle pain and reduces any feverish symptoms.
    • Aspirin is a combination of salicylates. Like Acetaminophen, it also reduces any substances from your biological system that cause inflammation, pain, or fever.
    • Caffeine, as always, works with the simulation of the central nervous system. It improves the blood flow and relaxes the muscles by reducing blood vessel contraction.

    Excedrin is not only used for backache but also other pain relief. People often use this drug to escape muscle pain, menstrual cramps, toothache, headache, migraine headache, nasal congestion, and the common cold. When you take Excedrin, all those three ingredients activate your body and work on soothing your pain.

    However, Excedrin is available in two different labels, Excedrin Extra Strength and Excedrin Migraine. Even though both types contain the same ingredients, the lettering is different. And both of them are strong painkillers for back pain.

    Don’t Miss: Why Does The Lower Part Of My Back Hurt

    Excedrin Pain Reliever And Aid Extra Strength Caplets

    Pain Reliever/Pain Reliever Aid, Extra Strength, Caplets

    Acetaminophen, aspirin and caffeine. www.excedrin.com. Questions or comments? 1-800-452-0051. Visit us at www.excedrin.com.

    In Each Caplet: Directions: Do not use more than directed. Drink full glass of water with each dose. Adults and Children 12 Years of Age and Over: Take 2 caplets every 6 hours not more than 8 caplets in 24 hours. Under 12 Years: Ask a doctor.

    How Long Does It Take To Digest Excedrin

    Excedrin Extra Strength is a prescription drug that helps treat migraine headaches and aches and pains. It is a caplet that contains acetaminophen and 65 mg of caffeine. The recommended dose is listed on the package, and the manufacturer recommends taking one caplet every six hours to avoid stomach bleeding. Some side effects include headache, nausea, or shakiness or tremors, and the medication may interfere with sleep.

    You should not take more than 8 Excedrin Extra Strength tablets in a single day. The active ingredient in this product is acetaminophen, which can interfere with the results of a urine glucose test. You should talk with your doctor if you are experiencing changes in your blood glucose levels.

    You May Like: How To Loosen Your Lower Back

    What Settles An Upset Stomach Quickly

    If youve ever had an upset stomach, you know that it can really ruin your day. Youll feel miserable for a while, but there are ways to deal with an upset stomach fast. One of them is to eat bland foods. You may also want to stay hydrated. And if nothing else, taking a Pepto may help. Taking time to relax with a good book or television show is another great way to get your energy back.

    Another common remedy for an upset stomach is to drink lots of clear liquids. You can also eat ice chips to help soothe the pain. If youre experiencing a virus, youll need to avoid solid foods for at least a couple of hours. During this time, you can chew ice chips or take small sips of water. If you have an over-the-counter medication, you should take it with a full glass of water. Be sure to follow the instructions on the box. You should also avoid lying down for at least 10 minutes after taking the medication.

    RELATED ARTICLES

    Most Popular